Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 12, NWS Wichita, KS

April 25, 2009Butler County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 25, 2009, 8:33 PM CDT for Butler County, Kansas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 8:33 PM CDT (01:33 UTC)
Expired
Apr 25, 2009, 9:00 PM CDT
In force
27 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Butler County, KS

The radar

The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:34 PM CDTTORNADO4 Ne Douglass, KSTRAINED SPOTTER REPORED A TORNADO ON THE GROUND FROM 829 PM UNTIL 834 PM. HE WITNESSED POWER FLASHES WHILE THE TORNADO WAS ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 260133
TORICT
KSC015-260200-
/O.NEW.KICT.TO.W.0012.090426T0133Z-090426T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
833 PM CDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 900 PM CDT.

* AT 832 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 12
  MILES SOUTHWEST OF LEON...OR 19 MILES NORTH OF WINFIELD...MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  LATHAM...LEON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3748 9695 3759 9706 3774 9678 3748 9651
      3748 9652
TIME...MOT...LOC 0133Z 232DEG 17KT 3754 9687

$$

BILLINGS
1 follow-up statement
000 
WWUS53 KICT 260146
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT SAT APR 25 2009

KSC015-260200-
/O.CON.KICT.TO.W.0012.000000T0000Z-090426T0200Z/
BUTLER KS-
846 PM CDT SAT APR 25 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN BUTLER COUNTY
UNTIL 900 PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AT ANY 
TIME.  THIS DANGEROUS STORM WAS LOCATED NEAR LEON...OR 14 MILES 
SOUTH OF EL DORADO...MOVING NORTHEAST AT 15 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR LEON BY 900 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3752 9670 3755 9683 3766 9693 3774 9678
      3758 9661
TIME...MOT...LOC 0147Z 215DEG 14KT 3763 9682

$$

CHANCE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 25, 8:15 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 25, 8:15 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT SAT APR 25 2009

.UPDATE...

MADE A QUICK UPDATE TO CLEAN UP SOME GRIDS TO KEEP UP WITH CURRENT
TRENDS.

SURFACE FRONT HAS BEEN QUASI-STATIONARY SE OF KICT TO NEAR KEMP FOR
THE LAST FEW HOURS. STORMS DEVELOPED ALONG THIS BOUNDARY LATE THIS
AFTERNOON IN LOCATIONS THAT SAW MORE SUNSHINE AND THUS INCREASED
INSTABILITY. AROUND 630 PM THE STORMS STARTED TO DEVIATE SLIGHTLY
RIGHT ENHANCING THE LOW LEVEL SRH WHICH ALLOWED FOR SOME BETTER LOW
LEVEL CIRCULATIONS. HOWEVER AS THE STORMS PROGRESSED EAST THEY
ENCOUNTERED AN ENVIRONMENT WITH INCREASED CIN DUE TO BEING SOCKED IN
WITH CLOUDS ALL DAY.

JUST AS BEEN ADVERTISED THE LAST COUPLE NIGHTS...THE FRONT WILL LIFT
BACK TO THE NORTHWEST AS A LLJ INCREASES AND BACKS. THIS COULD
RESULT IN A FEW DIFFERENT SCENARIOS. FIRST THE ONGOING STORMS COULD
INCREASE IN COVERAGE AND CONTINUE INTO THE OVERNIGHT HOURS. THE
SECOND SCENARIO WOULD BE FOR REDEVELOPMENT TO THE NORTHWEST OVER
CENTRAL KS WHERE THE MODELS ARE SHOWING INCREASED ISENTROPIC LIFT
AND MOISTURE TRANSPORT ALONG THE 305K SURFACE. WITH A FEW RETURNS
SHOWING UP NOW NW OF KICT THIS MAY ALREADY BE OCCURRING. THE OTHER
POSSIBILITY IS FOR BOTH TO HAPPEN. SO FOR NOW REMOVED POPS OVER
PORTIONS OF CENTRAL KS UNTIL AFTER 06Z AND BUMPED UP POPS WHERE
STORMS ARE OCCURRING NOW.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 653 PM CDT SAT APR 25 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
FRONTAL BOUNDARY EXTENDS ALONG AND NEAR A LINE FROM EMPORIA TO
WELLINGTON TO HARPER. THUNDERSTORMS HAD DEVELOPED ALONG THE FRONT
WITH A FEW PRODUCING SEVERE WEATHER. TO THE EAST OF THE FRONT VFR
CONDITIONS AND SOUTH WINDS GUSTING TO 25KTS. BEHIND THE FRONT MVFR
CEILINGS WITH NORTH WINDS AROUND 10 KTS. CEILING WILL CONTINUE TO
LOWER BEHIND THE FRONT BECOMING IFR CEILINGS AT KRSL AND KSLN BY
05Z THEN HUT BY 07Z. THE FRONT SHOULD LIFT SLOWLY NORTHWARD
OVERNIGHT AND BY 12Z EXTEND FROM SOUTHEAST NEBRASKA INTO THE
SOUTHWEST CORNER OF THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS
COULD AFFECT ALL THE TAF SITES OVERNIGHT. IN SOUTHEAST KANSAS
SOUTH WINDS WILL BE ON THE INCREASE AFTER 12Z WITH SPEEDS OF 20-25
KTS AND GUSTY.

PREV DISCUSSION... /ISSUED 316 PM CDT SAT APR 25 2009/

DISCUSSION...MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES
THROUGH THE REMAINDER OF THE WEEKEND AND HEAVY RAINFALL...ESPECIALLY
SUNDAY NIGHT.

TONIGHT:
SURFACE COLD FRONT CURRENTLY STRETCHES ALONG AND NEAR A
HARPER-WICHITA-EMPORIA LINE. THE FRONT IS NEARLY STATIONARY AND WILL
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. EXPECT STORMS TO
INITIALLY FIRE OFF IN WESTERN OKLAHOMA WHERE THE GREATEST POTENTIAL
FOR TORNADOES EXIST. THEY WILL THEN CONTINUE TO FORM ALONG THE FRONT
THIS EVENING WITH LARGE HAIL BEING OUR GREATEST THREAT. COULD SEE
LOCALLY HEAVY RAIN MAINLY ALONG AND AHEAD OF THE SURFACE FRONT
OVERNIGHT.

SUNDAY - MONDAY:
SUNDAY AND INTO MONDAY...ANOTHER ROUND OF THUNDERSTORMS. BY SUNDAY
MORNING THE SURFACE FRONT SHOULD HAVE MOVED NORTH AND EXTEND FROM
SOUTH CENTRAL NEBRASKA SOUTHWARD INTO THE TEXAS PANHANDLE. ABUNDANT
MOISTURE WILL BE IN PLACE THROUGH ALL OF CENTRAL AND EASTERN KANSAS
WITH SCATTERED THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THE FRONT.
BY SUNDAY AFTERNOON...A FEW OF THE STORMS COULD BE SEVERE AND
CONTINUE INTO SUNDAY EVENING. AS PER SPCS DAY 2 OUTLOOK...MOST OF
CENTRAL KANSAS HAS BEEN PLACED IN A MODERATE RISK FOR TOMORROW WITH
LARGE HAIL AND EVEN TORNADOES POSSIBLE. THE STORMS WILL ALSO BE
CAPABLE OF LOCALLY HEAVY RAIN. SINCE THE AXIS FOR THE FRONT IS
NEARLY STATIONARY...THIS WILL BE THE SECOND NIGHT FOR THE RAIN.
BECAUSE OF THAT HAVE ISSUED A FLOOD WATCH THAT RUNS ESSENTIALLY
ALONG AND ABOUT 50 MILES EITHER SIDE OF THE TURNPIKE BEGINNING AT
18Z ON SUNDAY UNTIL 18Z MONDAY. PRECIPITATION TOTALS OF 2-3 INCHES
WILL NOT BE OUT OF LINE IN THAT AREA.

TUESDAY-THURSDAY:
TUESDAY LOOKS TO BE THE BEST DAY FOR DRY WEATHER. SHOT OF UPPER
LEVEL ENERGY IS PROGGED TO MOVE THROUGH THE CENTRAL PLAINS MONDAY
NIGHT AND TAKE WITH IT THE PERSISTENT SURFACE FRONTAL
BOUNDARY...WHICH SHOULD STRETCH TO OUR SOUTH AND EAST.  HIGH
PRESSURE SHOULD DOMINATE ON TUESDAY RESULTING IN DRY WEATHER.
HOWEVER...THE UPPER LEVEL LOW WILL STILL BE ANCHORED OVER THE
NORTHWEST U.S. WITH SOUTHWEST FLOW THROUGH THE PLAINS STATES. THIS
WILL RESULT IN A QUICK RETURN OF SOUTHERLY FLOW AND FORCING THE
SURFACE FRONT BACK INTO OUR AREA FOR ANOTHER SHOT OF THUNDERSTORMS
ON WEDNESDAY AND INTO THURSDAY.

FRIDAY-SATURDAY:
LOOKS AS THOUGH ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
OVER THE WEEKEND AS THE UPPER LEVEL SYSTEM THAT HAD BEEN OVER THE
ROCKIES MOVES NORTHEAST. WITH THE UPPER LEVEL FLOW BECOMING FAIRLY
ZONAL...THE FRONT WILL PROBABLY MOVE TO WHERE IT EXTENDS FROM THE
OHIO VALLEY BACK INTO THE SOUTHERN PLAINS BY THE SECOND HALF OF THE
WEEKEND. SURFACE HIGH PRESSURE WILL DOMINATE THE CENTRAL PLAINS
RESULTING IN EASTERLY OR UPSLOPE FLOW FOR US. CHANCES OF
THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN SOUTHEAST KANSAS...THEN
ONLY SLIGHT CHANCES IN OUR NORTHWEST SECTIONS.

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
INITIAL CONCERN IS THAT MVFR CIGS WILL PREVAIL OVER ALL 5
TERMINALS FOR MOST OF THE 25/18Z TAF CYCLE. CIGS OF 1,800-2,500FT
HAVE BEEN VERY CONSISTENT THIS MORNING & EXPECT SUCH CIGS TO
PERSIST THROUGH LATE THIS EVENING. WITH WARM...MOIST ADVECTION
STRENGTHENING FURTHER AS THE NIGHT PROGRESSES IT IS APPEARING
MORE LIKELY THAT IFR CIGS WILL BE REALIZED OVER PRIMARILY CENTRAL
KS FROM 26/06Z-26/12Z. AS SUCH WILL BRING CIGS OVER KRSL & KSLN
DOWN TO 800FT FOR MOST OF THIS PERIOD. EXPECT SOME IMPROVEMENT
TOWARD 26/12Z AS FRONT RANGE TROFFING RESTRENGTHENS...THEREBY
ENABLING WARM FRONTOGENESIS TO ENSUE NEAR THE OK/KS BORDER
26/06Z. THE WARM FRONT WILL THEN SURGE N THEREAFTER & LIKELY
REACH THE NEBRASKA/SD BORDER LATE SUN MORNING. THE WARM...MOIST
ADVECTION WILL NO DOUBT PLAY VITAL ROLE IN DEVELOPMENT OF STRONG
TO SEVERE TSRA OVER ESPECIALLY SC KS THIS EVENING & OVERNIGHT &
WILL CONTINUE TREND OF MVFR CIGS/VSBYS WITH TSRA APPLIED TO MOST
AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  75  56  69 /  70  70  80  50
HUTCHINSON      50  75  50  66 /  50  70  70  50
NEWTON          53  73  51  64 /  60  70  80  50
ELDORADO        58  73  53  66 /  70  70  80  60
WINFIELD-KWLD   62  75  64  72 /  80  70  80  60
RUSSELL         43  79  48  62 /  30  50  60  30
GREAT BEND      45  79  50  63 /  30  50  60  30
SALINA          46  75  53  64 /  40  70  70  40
MCPHERSON       49  74  52  65 /  50  70  70  50
COFFEYVILLE     64  80  64  72 /  40  60  80  70
CHANUTE         64  78  66  69 /  60  60  80  80
IOLA            63  77  66  67 /  60  60  80  80
PARSONS-KPPF    64  79  65  71 /  50  60  80  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
KSZ052-053-068>070-083-092-093.

&&
Hazardous weather outlook, Apr 25, 4:14 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SAT APR 25 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS INTO THIS EVENING AND TONIGHT. THE MAIN RISK
WILL BE LARGE HAIL...ALTHOUGH A TORNADO CANNOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY AND SUNDAY NIGHT...SEVERE THUNDERSTORMS ARE POSSIBLE
OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES
SOUTHEAST ACROSS CENTRAL KANSAS SUNDAY NIGHT. LARGE
HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THESE
STORMS. LATER SUNDAY NIGHT...THE PRIMARY THREAT SHOULD TRANSITION
TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE SUNDAY
AFTERNOON AND NIGHT AND A FLOOD WATCH HAS BEEN ISSUED FOR PARTS
OF SOUTH CENTRAL KANSAS.

A FLOOD WATCH CONTINUES IN EFFECT FOR PARTS OF SOUTH CENTRAL
KANSAS INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS
ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE
TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL AGAIN BE
POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF NEXT WEEK.
LISTEN TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION.

THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON SUNDAY...THURSDAY
AND FRIDAY ACROSS CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO
TONIGHT...AS WELL AS ON SUNDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 25, 7:31 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             6 W CALDWELL            37.02N 97.71W
04/25/2009  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

&&

ELDER
Local storm report, Apr 25, 7:36 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     FUNNEL CLOUD     4 N WINFIELD            37.33N 96.97W
04/25/2009                   COWLEY             KS   BROADCAST MEDIA

            REPORT COURTESY OF KWCH.

&&

RBL
Special weather statement, Apr 25, 7:53 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT SAT APR 25 2009

KSZ091-260130-
HARPER-
753 PM CDT SAT APR 25 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BLUFF CITY...OR 10 MILES SOUTHEAST OF
ANTHONY...AND MOVING NORTHEAST AT 25 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.

CHANCE
Local storm report, Apr 25, 8:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             DOUGLASS                37.52N 97.01W
04/25/2009  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

&&

ELDER
Local storm report, Apr 25, 8:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             DOUGLASS                37.52N 97.01W
04/25/2009  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

&&

JAS
Local storm report, Apr 25, 8:12 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             DOUGLASS                37.52N 97.01W
04/25/2009  E1.75 INCH       BUTLER             KS   TRAINED SPOTTER

&&

JAS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:14 PM CDTTornado WarningICTCowley, Sumner46 min
Apr 25, 7:19 PM CDTSevere Thunderstorm WarningICTHarper, Sumner56 min
Apr 25, 7:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley52 min
Apr 25, 8:43 PM CDTAreal Flood WarningICTSumner5 hr
Apr 25, 8:56 PM CDTTornado WarningICTButler, Greenwood34 min
Apr 25, 9:02 PM CDTSevere Thunderstorm WarningICTCowley, Sumner43 min
Apr 25, 9:52 PM CDTAreal Flood WarningICTCowley4 hr
Apr 25, 9:52 PM CDTSevere Thunderstorm WarningICTButler14 min
Apr 25, 10:11 PM CDTSevere Thunderstorm WarningICTSaline19 min
Apr 25, 11:46 PM CDTHigh Wind WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more3 hr
Apr 26, 1:42 AM CDTAreal Flood WarningICTCowley5 hr
Apr 26, 5:52 AM CDTTornado WarningICTBarton38 min
Apr 26, 6:27 AM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 7:15 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell45 min
Apr 26, 7:36 AM CDTSevere Thunderstorm WarningICTLincoln, Russell39 min
Apr 26, 8:12 AM CDTSevere Thunderstorm WarningICTLincoln48 min
Apr 26, 8:21 AM CDTTornado WarningICTLincoln39 min
Apr 26, 11:04 AM CDTSevere Thunderstorm WarningICTButler32 min
Apr 26, 11:45 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln60 min
Apr 26, 12:20 PM CDTTornado WarningICTEllsworth, Lincoln25 min
Apr 26, 12:29 PM CDTSevere Thunderstorm WarningICTBarton33 min
Apr 26, 12:37 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln47 min
Apr 26, 1:58 PM CDTSevere Thunderstorm WarningICTReno, Rice34 min
Apr 26, 2:19 PM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more6 hr
Apr 26, 3:29 PM CDTAreal Flood WarningICTSaline9 hr
Apr 26, 3:31 PM CDTTornado WarningICTButler, Sedgwick44 min
Apr 26, 3:39 PM CDTAreal Flood WarningICTSedgwick3 hr
Apr 26, 3:39 PM CDTSevere Thunderstorm WarningICTHarvey, Marion36 min
Apr 26, 3:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice41 min
Apr 26, 4:01 PM CDTTornado WarningICTButler, Chase, Marion31 min
Apr 26, 4:31 PM CDTAreal Flood WarningICTEllsworth, McPherson, Reno, Rice, Saline8 hr
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion47 min
Apr 26, 5:24 PM CDTSevere Thunderstorm WarningICTHarper, Kingman51 min
Apr 26, 5:28 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion38 min
Apr 26, 5:46 PM CDTTornado WarningICTSedgwick44 min
Apr 26, 5:54 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno36 min
Apr 26, 6:07 PM CDTSevere Thunderstorm WarningICTSumner31 min
Apr 26, 6:16 PM CDTTornado WarningICTHarvey, Sedgwick27 min
Apr 26, 6:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner53 min
Apr 26, 6:26 PM CDTAreal Flood WarningICTButler, Chase, Harvey, McPherson, Marion, Reno and 1 more6 hr
Apr 26, 6:38 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min
Apr 26, 6:51 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion54 min
Apr 26, 6:55 PM CDTSevere Thunderstorm WarningICTMarion31 min
Apr 26, 6:59 PM CDTFlash Flood WarningICTSedgwick6 hr

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.